Alert archive / Maryland / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 131, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 17, 2016, 10:29 PM EDT for Accomack County, Virginia; 4 counties in Maryland. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2016, 10:29 PM EDT (02:29 UTC)
- Expired
- Aug 17, 2016, 11:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA
The radar
The Dover AFB radar (KDOX), 77 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 8:13 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 17, 8:13 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 813 PM EDT WED AUG 17 2016 .SYNOPSIS... A frontal boundary will approach the region from the northwest late this evening and settle over the area Thursday. The boundary will drop farther south into the Carolinas on Friday...as high pressure builds into New England. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Another afternoon of isolated to scattered storms developing and moving slowly across the area...mainly inland NE NC, the Eastern Tidewater and VA Piedmont counties thus far this evening. Despite PW values around 2" and sfc based CAPE 2500-4000 J/KG, minimal effective shear and warm air aloft have kept areal coverage of showers rather low. Showers and storms are gradually diminishing in areal coverage across the south, and expect this trend to continue through the next few hours. Farther north, however...rain chances continue through the early overnight hours. A weak s/w aloft tracks by just N of the FA tonight. Subtle, persistent lift supplied by this feature will result in numerous rounds of sct showers and storms over the northern half of the area, mainly along and just south of weak frontal boundary analyzed from DC/Capital district to just north of our Eastern Shore counties. Will keep heavy rain/gusty winds mention for now over northern areas in the HWO. Eventually expect frontal boundary will drop S across the northern half of the FA overnight, with partial clearing late. Will likely see some patchy fog/low Stratus re-occur tonight along and just south of the boundary, especially along and west of i-95 where narrow areas of 1-3" of rain occurred earlier this evening. Early morning lows in the l-m70s inland...m-u70s at the coast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... The front gradually drops through SRN VA-NE NC through Thu. POPs for the most part will be in the 30-50% range with emphasis on SRN/SE areas. Locally heavy possible as PWAT linger from 2-2.25". Vrb clouds to mostly cloudy...warm and humid w/ highs mainly in the m-u80s to l90s. The front gradually drops into the Carolinas Thu night. POPs taper off from 30-50% during the evening to 20-30% across far SE VA/coastal NE NC. Lows mainly in the l-m70s (u70s right near the coast). Fri into Sat will have remnant frontal boundary lingering over SRN VA-NRN NC. Very weak ridge aloft w/ any forcing quite weak. Will be warm/humid w/ vrb clouds and mainly diurnally driven convection (locally heavy possible). Highs in the u80s-l90s. Lows in the 70s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Long term period starts off Sat night/Sun with an upper-level trough and associated surface cold front approaching from the west. This will lead to a good chance of shras/tstms especially late Sun. Temps Sun warm up into the lwr 90s ahead of the front. 12Z GFS/ECMWF then agree on a fropa Sun night, with drier conditions thereafter through mid week as sfc hi pres builds into the region. High temps mainly in the 80s Mon through Wed with low temps in the mid 60s to lwr 70s. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Mainly VFR conditions are expected thru the TAF period. However, a frontal boundary will drop ESE into/acrs portions of the region later this evening thru Thu. This will result in isolated to at least sctd showers and tstms ovr the area during this time period. RIC and SBY taf sites have the highest POPS this evening into early Thu morning, so will have prevailing SHRA within this period. Will have VCSH at ORF and PHF and just VCTS at ECG. There could be some ptchy MVFR BR late tngt especially in areas that get rain. The front drops south of the region Fri, then lifts back north through the area Sat/Sun with another chance of showers/tstms. && .MARINE... Sub-sca conditions expected this week. A weak frontal boundary over the northern Mid Atlc this aftn will drop into the local area and dissipate by Thu, with winds staying mainly aob 10 kt during this timeframe and waves 1-2 ft/seas 2-3 ft. Very weak pressure gradient into the day Fri will keep winds light and vrb. Sub-sca criteria winds then shift back to the south Fri night through Sun ahead of the next cold front, which crosses the region early Mon. && .CLIMATE... ORF tied another record high min TUE 8/16 (see RER for details). Record highs and record high mins for Wed are listed below: * Record Highs: * Today Wed (8/17) * RIC 99 (1988) * ORF 98 (1988) * SBY 97 (1997) * Record High Mins: * Today Wed (8/17) * RIC 76 (2010) * ORF 80 (1995) * SBY 78 (1995) && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...ALB/MAM SHORT TERM...ALB LONG TERM...MAS AVIATION...TMG MARINE...MAS CLIMATE...
Hazardous weather outlook, Aug 17, 9:44 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 944 PM EDT WED AUG 17 2016 NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>083-087>090-092- 093-095>098-100-509>516-523>525-190145- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 944 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE IN ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ064-075>078-084>086-099-517>522-190145- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER- MIDDLESEX-MATHEWS-ACCOMACK-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX- 944 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH LATE THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE IN ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Aug 17, 8:03 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 PM EDT WED AUG 17 2016
VAZ064-510-511-180030-
CAROLINE-EASTERN LOUISA-WESTERN HANOVER-
803 PM EDT WED AUG 17 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LOUISA...
SOUTHWESTERN CAROLINE AND NORTHWESTERN HANOVER COUNTIES...
AT 803 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
MONTPELIER... OR 14 MILES NORTHWEST OF RANDOLPH MACON
COLLEGE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...KINGS DOMINION...BUMPASS...LADYSMITH...OLIVER...
CEDAR FORK...BEAVERDAM...DOSWELL...CHILESBURG...GOLANSVILLE...
GILMAN...BURRUSS CORNER...GUM TREE...PENOLA...CEDON...COATESVILLE...
HEWLETT...NOEL...GOODALL AND MABELTON.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3792 7729 3771 7761 3771 7763 3784 7791
3803 7773 3802 7773 3801 7771 3801 7767
3799 7766 3799 7764 3809 7753
TIME...MOT...LOC 0003Z 241DEG 28KT 3788 7770
05Local storm report, Aug 17, 8:06 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM MARINE TSTM WIND 1 ENE RUDEE HEIGHTS 36.83N 75.97W
08/17/2016 M49 MPH ANZ656 VA MESONET
.
&&
LSASpecial weather statement, Aug 17, 8:21 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT WED AUG 17 2016
VAZ064-511-512-517-519-521-522-180100-
CAROLINE-WESTERN KING WILLIAM-EASTERN ESSEX-EASTERN HANOVER-WESTERN
HANOVER-WESTERN KING AND QUEEN-WESTERN ESSEX-
821 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KING
WILLIAM...NORTHWESTERN KING AND QUEEN...CENTRAL ESSEX...CAROLINE AND
CENTRAL HANOVER COUNTIES THROUGH 9 PM EDT...
AT 820 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BUMPASS TO NEAR DAWN TO TUNSTALL.
MOVEMENT WAS NORTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAPPAHANNOCK...BOWLING GREEN...SAINT STEPHENS CHURCH...MILFORD...
MANQUIN...BEULAHVILLE...MANGOHICK...DAWN...MILLERS TAVERN...
NEWTOWN...LADYSMITH... AYLETT...UPSHAW...CEDAR FORK...ELEVON...
POLLARDS CORNER...DUANE FORK... RUMFORD...TURPIN AND WOODFORD.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3809 7721 3790 7681 3762 7715 3783 7740
3799 7770 3801 7769 3799 7764 3815 7747
TIME...MOT...LOC 0020Z 234DEG 18KT 3799 7765 3788 7733 3764 7712
05Special weather statement, Aug 17, 9:38 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
938 PM EDT WED AUG 17 2016
MDZ021>024-180215-
DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
938 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
WORCESTER...SOMERSET...WESTERN WICOMICO AND DORCHESTER COUNTIES...
AT 937 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CROFTON TO NEAR FAIR PORT. MOVEMENT WAS
EAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... CAMBRIDGE...FRUITLAND...POCOMOKE
CITY...PRINCESS ANNE...HURLOCK... UNIVERSITY OF MARYLAND EASTERN
SHORE...SALISBURY UNIVERSITY...HEBRON...
TRAPPE...TANGIER...SHARPTOWN...SECRETARY...VIENNA...WESTOVER...MARION
STATION...CHOPTANK...DEAL ISLAND...LAWSONIA...WEST POCOMOKE AND
UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3811 7541 3775 7597 3775 7599 3803 7605
3814 7579 3815 7583 3815 7593 3813 7592
3812 7609 3822 7583 3836 7587 3823 7597
3837 7601 3813 7609 3849 7634 3849 7633
3863 7629 3870 7583
TIME...MOT...LOC 0137Z 257DEG 40KT 3902 7667 3781 7621
05Special weather statement, Aug 17, 9:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 PM EDT WED AUG 17 2016
VAZ099-180230-
ACCOMACK-
956 PM EDT WED AUG 17 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL ACCOMACK
COUNTY...
AT 956 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
PARKSLEY...OR 17 MILES NORTH OF EXMORE...MOVING EAST AT 15 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ONANCOCK...PARKSLEY...ACCOMAC...BLOXOM...SANFORD...GUILFORD...
TASLEY...NELSONIA...CLAM AND MODEST TOWN.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3770 7582 3778 7588 3784 7579 3785 7577
3786 7577 3797 7562 3771 7554
TIME...MOT...LOC 0156Z 256DEG 7KT 3777 7573
05Special weather statement, Aug 17, 10:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1020 PM EDT WED AUG 17 2016
MDZ022>024-VAZ099-180300-
INLAND WORCESTER-SOMERSET-WICOMICO-ACCOMACK-
1020 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
WORCESTER...SOMERSET...SOUTHWESTERN WICOMICO AND NORTH CENTRAL
ACCOMACK COUNTIES THROUGH 11 PM EDT...
AT 1019 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF DEAL ISLAND TO NEAR
LAWSONIA. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRUITLAND...POCOMOKE CITY...PRINCESS ANNE...
UNIVERSITY OF MARYLAND EASTERN SHORE...HEBRON...LAWSONIA...
WEST POCOMOKE...WESTOVER...MARION STATION...SAXIS...WHITEHAVEN...
SHELLTOWN...SANFORD...UPPER FAIRMOUNT... DAMES QUARTER...TRINITY...
REHOBETH...TEMPERANCEVILLE...BYRDTOWN AND ORIOLE.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3784 7548 3786 7577 3790 7580 3786 7587
3795 7589 3797 7586 3798 7590 3803 7587
3808 7578 3808 7588 3814 7579 3815 7593
3812 7594 3818 7595 3821 7585 3822 7582
3823 7590 3826 7591 3847 7569
TIME...MOT...LOC 0219Z 255DEG 30KT 3821 7605 3790 7583
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:03 PM EDT | Special Weather Statement | AKQ | Hanover | 27 min |
| Aug 17, 8:21 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, King William | 39 min |
| Aug 17, 8:46 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Richmond | 44 min |
| Aug 17, 8:59 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 46 min |
| Aug 17, 9:56 PM EDT | Special Weather Statement | AKQ | Accomack | 34 min |
| Aug 17, 10:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Aug 17, 10:08 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Aug 17, 10:57 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Aug 17, 11:00 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Aug 18, 5:51 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 39 min |
| Aug 18, 7:36 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 17, 9:38 PM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico | 37 min |
| Aug 17, 10:02 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 43 min |
| Aug 17, 10:20 PM EDT | Special Weather Statement | AKQ | Somerset | 40 min |
| Aug 17, 10:57 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Wicomico, Worcester | 33 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.